Economics at your fingertips  

Linear price equilibria in a non-exclusive insurance market

Frédéric Loss and Gwenaël Piaser

Journal of Mathematical Economics, 2019, vol. 81, issue C, 22-30

Abstract: We consider a competitive insurance market in which agents can privately enter into multi-contractual insurance relationships and undertake hidden actions. We study the existence of a linear equilibrium when insurance companies have no restrictions on their pricing rules. For CARA utility functions, we show that a linear equilibrium always exists. For DARA utility functions, we provide sufficient conditions under which a linear equilibrium exists. We show that the linear equilibrium is unique, actuarially unfair, and induces partial insurance coverage. Lastly, we show that the linear equilibrium is always third-best efficient.

Keywords: Common agency; Insurance; Moral hazard; Perfect competition; Linear price equilibria (search for similar items in EconPapers)
Date: 2019
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Access Statistics for this article

Journal of Mathematical Economics is currently edited by Atsushi (A.) Kajii

More articles in Journal of Mathematical Economics from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

Page updated 2019-05-11
Handle: RePEc:eee:mateco:v:81:y:2019:i:c:p:22-30